Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Charleston, WV

March 31, 2025Cabell County, Mason County, Wayne County, West Virginia; Gallia County, Lawrence County, Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Mar 31, 2025, 12:45 AM EDT for Cabell County, Mason County, Wayne County, West Virginia; Gallia County, Lawrence County, Ohio; 4 counties in Kentucky. It was in force for 30 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 12:45 AM EDT (04:45 UTC)
Expired
Mar 31, 2025, 1:15 AM EDT
In force
30 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:51 AM EDTTSTM WND DMG1 E Raceland, KYTrees down on Grandview Drive.
Mar 31, 12:51 AM EDTTSTM WND DMG1 E Raceland, KYTrees down on Grandview Drive.
Mar 31, 12:59 AM EDTTSTM WND DMG3 Nnw South Point, OHTree blocking CO Road 15.
Mar 31, 12:59 AM EDTTSTM WND DMG3 Nnw South Point, OHTree blocking CO Road 15.
Mar 31, 1:18 AM EDTTSTM WND DMG2 W Wayne, WVSmall tree down that bus cannot get past on Toms Creek Rd. near Shrewsbury Rd., Garretts Creek Rd. and Whites Creek Rd. Time estimated from radar.
Mar 31, 1:18 AM EDTTSTM WND DMG2 W Wayne, WVSmall tree down that bus cannot get past on Toms Creek Rd. near Shrewsbury Rd., Garretts Creek Rd. and Whites Creek Rd. Time estimated from radar.
Mar 31, 1:19 AM EDTTSTM WND DMG1 E Wayne, WVTree on power line.
Mar 31, 1:19 AM EDTTSTM WND DMG1 E Wayne, WVTree on power line.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 10:56 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

174 
WUUS51 KRLX 310445
SVRRLX
KYC019-043-089-127-OHC053-087-WVC011-053-099-310515-
/O.NEW.KRLX.SV.W.0039.250331T0445Z-250331T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1245 AM EDT Mon Mar 31 2025

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Boyd County in northeastern Kentucky...
  Southeastern Greenup County in northeastern Kentucky...
  Northwestern Lawrence County in northeastern Kentucky...
  Southeastern Carter County in northeastern Kentucky...
  Southern Gallia County in southeastern Ohio...
  Lawrence County in southeastern Ohio...
  West central Mason County in western West Virginia...
  Central Cabell County in central West Virginia...
  Northwestern Wayne County in western West Virginia...

* Until 115 AM EDT.

* At 1245 AM EDT, severe thunderstorms were located along a line
  extending from 8 miles east of South Webster to near Denton, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crown City, Barboursville, Coalton, Denton, Summit, Waterloo,
  Hitchins, Burnaugh, Pea Ridge, Ironton, Oldtown, Kenova,
  Worthington, Ceredo, Aid, Lavalette, Hopewell, Durbin, Bellefonte,
  and Willard.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 171 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail, damaging wind, and continuous cloud to ground lightning are 
occurring with these storms. Move indoors immediately. Lightning is 
one of nature's leading killers. Remember, if you can hear thunder, 
you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3858 8280 3860 8274 3863 8276 3868 8272
      3868 8271 3871 8270 3875 8266 3877 8266
      3884 8194 3820 8242 3816 8291 3817 8292
      3818 8298 3820 8301 3820 8304 3818 8305
      3818 8306 3820 8307
TIME...MOT...LOC 0445Z 259DEG 46KT 3877 8258 3827 8295 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

12
1 follow-up statement
679 
WWUS51 KRLX 310503
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
103 AM EDT Mon Mar 31 2025

KYC089-310512-
/O.CAN.KRLX.SV.W.0039.000000T0000Z-250331T0515Z/
Greenup KY-
103 AM EDT Mon Mar 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northeastern Kentucky...southeastern Ohio...and central and western
West Virginia.

&&

LAT...LON 3846 8273 3850 8267 3853 8268 3879 8248
      3884 8194 3820 8242 3816 8290 3817 8295
TIME...MOT...LOC 0502Z 258DEG 42KT 3875 8238 3825 8275 

$$

KYC019-043-127-OHC053-087-WVC011-053-099-310515-
/O.CON.KRLX.SV.W.0039.000000T0000Z-250331T0515Z/
Boyd KY-Lawrence KY-Carter KY-Gallia OH-Lawrence OH-Mason WV-
Cabell WV-Wayne WV-
103 AM EDT Mon Mar 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR BOYD...NORTHWESTERN LAWRENCE...SOUTHEASTERN CARTER...SOUTHERN
GALLIA...LAWRENCE...WEST CENTRAL MASON...CENTRAL CABELL AND
NORTHWESTERN WAYNE COUNTIES...

At 102 AM EDT, severe thunderstorms were located along a line
extending from 9 miles south of Rio Grande to 6 miles south of Rush,
moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lockwood, Webbville, Princess, Beech Fork State Park, Crown City,
Catlettsburg, Barboursville, Coalton, Huntington, Denton, Summit,
Waterloo, Ashton, Westwood, Burnaugh, Pea Ridge, Gallopolis Ferry,
Ironton, Burlington, and Kenova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 8273 3850 8267 3853 8268 3879 8248
      3884 8194 3820 8242 3816 8290 3817 8295
TIME...MOT...LOC 0502Z 258DEG 42KT 3875 8238 3825 8275 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:15 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 10:15 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1015 PM EDT Sun Mar 30 2025

.SYNOPSIS...
Disturbances bring an increasing chance for showers and
thunderstorms, culminating in a strong to severe storm threat
tonight and Monday. Unsettled Wednesday through next weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 1015 PM Sunday...

Per coordination with SPC, issued Severe Thunderstorm Watch for
portions of northern SE OH and northwest WV until 3 AM tonight.

As of 949 PM Sunday...

Updated weather grids to add severe thunderstorms with damaging
winds to the forecast tonight. SPC has expanded the enhanced
risk for severe thunderstorms further east into West Virginia.
The main threat is damaging winds, with lower probabilities for
hail and tornadoes.

As of 450 PM Sunday...

Adjusted down hourly temperatures and dewpoints as they were
running high compared with surface observations. This resulted
in slightly lower afternoon maximum temperatures, about 3-4
degrees lower.

Radar imagery shows isolated light showers along the eastern
mountains, and across northeast KY moving northeast late this
afternoon. Also, a distinctive convective line is evident
across central KY at the moment of writing. Tracking tools and
high resolution models suggest this line arriving to the Tri-
state area (OH/KY/WV) around 00Z, and then moving northeast
affecting SE OH with showers and thunderstorms. However, a
stronger line of convection is expected to reach the OH River by
03-06Z tonight. This second line may bring strong to severe
thunderstorms to the area with damaging winds being the main
threat. Stay tuned on any changes in weather conditions
expected tonight.

As of 235 PM Sunday...

A pair of mid/upper-level short wave troughs conspire to bring a
severe weather threat to the area tonight and Monday. The first,
actually two that merge into one, drives a surface cold front
toward the area tonight, and then a second behind it and
farther south, pushes the front through the area on Monday,
possibly inducing wave formation along it as it does.

Ahead of all of this, a more subtle mid-level flat wave inducing
showers across the area today was also limiting diurnal heating.
With that, and convection induced upstream by the first of mid/upper-
level short wave trough arriving along the western flank of our
county warning area after sunset, represent the main negative
factors impacting severe weather potential.

However, showers moving out of the area this afternoon were
allowing breaks in the overcast. Models suggest MUCAPE climbing
to 500-1000 J/kg across much of the middle Ohio Valley this
afternoon, and thunderstorms may be able to fire up there, out
ahead of the main line or lines forming well out to the west.

Models depict MUCAPE climbing above 1000 J/kg along our western
flank by 00Z, before diminishing overnight, as the setting sun
reveals the instability axis ahead of the cold front moving into
the forecast area via the loss of the late afternoon MUCAPE
ahead of the axis. MUCAPE in the axis also tapers off to the
north-northeast ahead of the front while diminishing tonight.
As a result, the north-northeast extent of MUCAPE values over
500 J/kg kind of slides southeastward through southwest portions
of the area. Most models reduce maximum MUCAPE in that area to
less than 500 J/kg overnight.

What is left of the convective line should push out of the area
around 12Z Monday, well out ahead of the cold front, which will
still be just west of the forecast area as dawn breaks.

In the meantime, as well said in the Storm Prediction Center
discussion for the Day One Convective Outlook, a 50-70 kt
southwesterly mid-level jet attendant to the shortwave trough
will provide ample deep-layer shear for organized convection.
The question is how long the wind threat associated with the
upscale growth outlives the fading MUCAPE. A tornado can occur
if the line is still sufficiently strong when it arrives from
the west tonight. The large hail threat is next to nil.

The second short wave trough may induce a wave along the cold
front as it crosses on Monday, which could impact its timing as
it takes much of the day to cross the forecast area from west to
east. Showers will become more numerous Monday morning along
and east of the Ohio River, ahead of the front. This will again
limit heating, but there should be adequate MUCAPE for
thunderstorms to fire at least in the mountains, and one last
line could fire farther west if the front is slow enough Monday
afternoon, again depending upon wave formation.

There will again be ample shear for thunderstorms that form to
grow and become severe in and near the mountains, with wind
damage the main threat, but a tornado also possible, and the
large hail threat again just about nil.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1224 PM Sunday...

Quiet and dry weather will briefly return Tuesday as high pressure
moves back over the area. Temperatures will feel cooler than recent
days with highs only in the 50s to lower 60s, due to a post-frontal
airmass. Sunshine will mix with some clouds throughout the day. High
clouds will increase again from the west Tuesday night as low
pressure organizes and strengthens over the Plains. Its associated
warm front will approach from the southwest early Wednesday
morning.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 1224 PM Sunday...

A warm front will lift through the region from south to north
Wednesday. Showers and thunderstorms will be possible during the day
as the warm front lifts through the region, and some may be strong
to severe. Just like recent severe weather events we've seen this
year, there will be ample 0-6 km shear (45-55 kts) for thunderstorm
organization, but models are showing limited instability over our
region. More favorable instability can be found farther to the west,
across northern Kentucky and southwest Ohio, with some models
depicting 500-1,000 J/kg MLCAPE developing by the afternoon.
Therefore, the confidence in our area receiving severe weather
Wednesday is low at this time, and the best chance would probably be
across our northeast Kentucky counties and parts of southeast Ohio.

Thunderstorm chances will continue through the weekend as a cold
front approaches and stalls over West Virginia. SPC currently
outlines a 15% severe threat over portions of our region Thursday.
Models are showing more favorable instability parameters Thursday
over our region, with potentially 400-800 J/kg of MLCAPE developing
in the afternoon across central and southern West Virginia. In
addition, there should still be ample 0-6 km shear available for
thunderstorm organization (45-55 kts). Given that this is still 4-5
days out, confidence is low and details are blurry at this time, so
we will wait and see how this all evolves. With a front stalling
over our area into the weekend and potential for showers and
thunderstorms just about each day Wednesday through Sunday, we will
also have to watch for an increased potential for flooding. More
details will be revealed in time as things become clearer.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 730 PM Sunday...

The period starts with widespread VFR conditions under a canopy of
mid level clouds from 4-6kft. Latest guidance suggests line of
thunderstorms approaching NE KY, and SE OH around 03-05Z. Have coded
TEMPO groups to include thunderstorms with strong gusty winds at HTS
and PKB from 03-06Z. Guidance suggests the convective line should
diminish in intensity as it crosses the OH River. However,
uncertainty exist on how far east strong convection will survive.

Nevertheless, MVFR/IFR conditions can be expected with stronger
cells. A little tricky to time convection at determine terminals.
Followed the latest HRRR model, timing thunderstorms at CRW with a
TEMPO group from 05-09Z. Did not include TEMPO groups at the rest of
eastern terminal as believe thunderstorms will run out of fuel,
dissipating as they move east across WV overnight.

More showers are expected Monday morning as a wave moves up along
the front. Thunderstorms may begin to fire up by afternoon, and
could become strong to severe near the end of the TAF period, 18Z
Monday, in and near the mountains.

Winds 10 knots or less have lost their gustiness early this evening.
However, wind gusts up to 40 knots will be possible along and nearby
the convective line. Hail is also possible with this convection.
Winds will increase overnight gusting up to 20 outside
thunderstorms.

Moderate to strong south to southwest flow aloft may induce low
level wind shear overnight where winds do not mix down to the
surface. Coded LLWS respectively following the NBM guidance.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: Timing and extent of restrictions in
showers and thunderstorms could vary. Thunderstorms may maintain
their strength longer into the overnight than currently
anticipated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  MON 03/31/25
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  H    H    L    M    H    H    H    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
PKB CONSISTENCY  H    M    L    M    L    H    L    H    L    H    H    H
CKB CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    M

AFTER 00Z TUESDAY...
IFR conditions possible in showers and thunderstorms throughout
the area at times mid to late week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JMC
NEAR TERM...TRM/ARJ
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...ARJ
Hazardous weather outlook, Mar 30, 10:59 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1059 PM EDT Sun Mar 30 2025

OHZ066-067-075-076-084-085-WVZ009>011-010300-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler-
1059 PM EDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WATCH 79 IN EFFECT UNTIL 3 AM EDT MONDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ004-WVZ019-020-028>034-039-040-515>526-010300-
Buchanan-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1059 PM EDT Sun Mar 30 2025

This Hazardous Weather Outlook is for portions of southwest
Virginia, and portions of central, northeast, northern, southeast
and southern West Virginia.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible tonight. Damaging wind
is the main hazard, although some hail and isolated tornadoes cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are possible on Monday. Damaging wind
is the main hazard, although some hail and isolated tornadoes cannot
be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ083-086-087-VAZ003-WVZ005>008-013>018-024>027-
010300-
Greenup-Carter-Boyd-Lawrence-Jackson OH-Gallia-Lawrence OH-Dickenson-
Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Mingo-Logan-Boone-Clay-
1059 PM EDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 6 AM EDT MONDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, portions of southwest Virginia, and portions of
central, northern, southern and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Strong to severe thunderstorms are possible tonight. Damaging wind
is the main hazard, although some hail and isolated tornadoes cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are possible on Monday. Damaging wind
is the main hazard, although some hail and isolated tornadoes cannot
be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Mar 30, 11:06 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
1106 PM EDT Sun Mar 30 2025

OHZ083-086-087-310400-
Jackson OH-Gallia OH-Lawrence OH-
1106 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GALLIA...JACKSON AND
NORTHWESTERN LAWRENCE COUNTIES THROUGH MIDNIGHT EDT...

At 1103 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Jackson to 12 miles
southwest of Lucasville. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallia, Petersburg, Mabee, Jackson, Centerpoint, Rio Grande, Oak
Hill, and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Ohio.

&&

LAT...LON 3912 8279 3913 8278 3894 8231 3864 8264
      3868 8273 3868 8270 3875 8270 3875 8266
      3885 8265 3886 8276 3894 8275 3895 8281
TIME...MOT...LOC 0303Z 328DEG 23KT 3913 8276 3881 8321

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

04
Special weather statement, Mar 30, 11:33 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
1133 PM EDT Sun Mar 30 2025

OHZ075-083>086-310415-
Jackson OH-Athens OH-Meigs OH-Gallia OH-Vinton OH-
1133 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEIGS...NORTH
CENTRAL GALLIA...NORTHEASTERN JACKSON...SOUTHEASTERN VINTON AND
SOUTHWESTERN ATHENS COUNTIES THROUGH 1215 AM EDT...

At 1132 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Hope State Park to Jackson. Movement
was southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wellston, Wilkesville, Radcliffe, Zaleski, Carpenter, Albany, Hamden,
Coalton, Vinton, and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
southeastern Ohio. A Severe Thunderstorm Watch also remains in effect
until 600 AM EDT for southeastern Ohio.

&&

LAT...LON 3931 8209 3896 8236 3907 8265 3928 8242
TIME...MOT...LOC 0332Z 299DEG 15KT 3937 8230 3907 8264

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Mar 30, 11:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston WV
1144 PM EDT Sun Mar 30 2025

OHZ067-075-076-084-310430-
Washington OH-Athens OH-Morgan OH-Vinton OH-
1144 PM EDT Sun Mar 30 2025

...GUSTY SHOWERS WILL IMPACT WESTERN WASHINGTON...MORGAN... EAST
CENTRAL VINTON AND ATHENS COUNTIES THROUGH 1230 AM EDT...

At 1143 PM EDT, Doppler radar was tracking gusty showers along a
line extending from 10 miles north of McConnelsville to near Lake
Hope State Park. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chauncey, Stockport, Stroud Run State Park, Athens, Burr Oak State
Park, McConnelsville, Hackney, Beverly, Malta, Coolville,
Chesterhill, Lowell, Macksburg, Bristol, Fleming, Trimble, Amesville,
Jacksonville, Bartlett, and The Plains.

This includes Interstate 77 in Ohio between mile markers 8 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
southeastern Ohio.

&&

LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
      3958 8148 3965 8147 3965 8145 3963 8145
      3963 8142 3960 8139 3960 8136 3920 8178
      3920 8234 3976 8183
TIME...MOT...LOC 0343Z 245DEG 26KT 3980 8179 3927 8232

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

04
Local storm report, Mar 30, 11:58 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1158 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     Tstm Wnd Dmg     Junction City           39.73N 82.30W
03/30/2025                   Perry              OH   911 Call Center

            Tree reported down across Logan Street.

&&

GW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:59 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood31 min
Mar 31, 1:13 AM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne32 min
Mar 31, 1:42 AM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Mason, Ritchie, Roane, Wirt33 min
Mar 31, 1:48 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne27 min
Mar 31, 1:50 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler25 min
Mar 31, 2:18 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Kanawha, Lincoln, Mingo, Roane27 min
Mar 31, 2:27 AM EDTSevere Thunderstorm WarningRLXMingo33 min
Mar 31, 2:47 AM EDTSpecial Weather StatementRLXBoone, Clay, Kanawha, Logan28 min
Mar 31, 2:58 AM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming32 min
Mar 31, 3:08 AM EDTSpecial Weather StatementRLXBraxton, Lewis, Upshur37 min
Mar 31, 3:13 AM EDTSpecial Weather StatementRLXClay, Fayette, Nicholas, Webster32 min
Mar 31, 3:28 AM EDTSevere Thunderstorm WarningRLXFayette, McDowell, Raleigh, Wyoming32 min
Mar 31, 3:48 AM EDTSpecial Weather StatementRLXFayette, Nicholas27 min
Mar 31, 4:00 AM EDTSevere Thunderstorm WarningRLXFayette, Raleigh15 min
Mar 31, 4:13 AM EDTSpecial Weather StatementRLXPocahontas, Webster32 min
Mar 31, 4:46 AM EDTSpecial Weather StatementRLXPocahontas, Randolph29 min
Mar 31, 2:36 PM EDTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 24 more6 days
Mar 30, 10:28 PM EDTSevere Thunderstorm WarningRLXPerry47 min
Mar 30, 10:44 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton46 min
Mar 30, 10:53 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton52 min
Mar 30, 11:06 PM EDTSpecial Weather StatementRLXJackson54 min
Mar 30, 11:33 PM EDTSpecial Weather StatementRLXVinton42 min
Mar 30, 11:44 PM EDTSpecial Weather StatementRLXAthens, Morgan46 min
Mar 31, 12:18 AM EDTSevere Thunderstorm WarningRLXLawrence27 min
Mar 31, 12:30 AM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Severe Thunderstorm Warnings in West Virginia, 2025Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.